Gastritis, or inflammation of your stomach, is a common condition and is also associated with GERD, which you stated that you have. Most people at some point in their lives will have some form of gastritis. Several factors can cause this condition. Primarily, diet plays a big role. Typical foods that irritate the stomach lining, include alcohol, coffee, caffeine, spicy foods, tomato sauce, soda, fatty foods (potato chips, fried foods, French fries), raw vegetables (coarse and raw vegetables are harder to digest and lead to inflammation), mustard, onions, carbonated beverages, and citrus juices. These types of foods MAY cause inflammation of your stomach and would lead to pain. People with gastritis that occurs long term or chronically (as opposed to an acute episode lasting days) should avoid these foods altogether to prevent acute attacks. Another factor, stress, plays a big role. Increased stress causes increased acid production by your stomach, which leads to inflammation of the stomach lining. It is not uncommon for someone with an anxiety disorder or chronic stress to report that the most common symptom associated with his or her stress is a stomachache. Another factor is medications that can irritate your stomach. Most commonly, anti-inflammatory medications, like Ibuprofen, Naprosyn, Celebrex, etc., which, it appears that you avoid. These types of medications, if used daily and on a long term basis, will certainly cause gastric irritation resulting in pain. It is so commonly associated with these medications that most doctors will prescribe a medication to protect your stomach when you are taking anti-inflammatory medications regardless of if there are symptoms or not, taking the stomach medication, Prilosec in your case, and you recently switched to Tagment, which actually prevent the development of gastric symptoms. You likely were switched from Prilosec to Tagment because the Prilosec wasn't helping. Tagment is a similar medication, but can sometimes help better or differently than Prilosec, so give it a good try, take it daily and consistently.
I noticed that you are taking Tramadol, this medication can also cause gastritis and could definitely be causing you to have increased upper abdominal pain. In your case, you should stop the Tramadol for a period of time to see if symptoms improve, I don't think that the majority of your pain is primarily from the use of Tramadol, but it could be just causing further problems and more irritation, it's worth a try to see if stopping it causes any improvement. I personally would not recommend that a patient continue to use Tramadol or an anti-inflammatory medication if they presented with upper abdominal pain that is similar to yours, sometimes it can be okay if used with Tagment for example, but in your case, it doesn't appear that you are getting any relief from the stomach medications and Tramadol could just be causing more symptoms. Smoking can cause gastritis as well.
Gastritis itself is usually self limiting and will get better on its own if you take away the foods or medications that are irritating the stomach and/or use Tagment, but, occasionally, it is not always possible to eliminate the cause of the gastritis. For example, in someone who has a lot of stress, unless the stress is under very good control, it is nearly impossible to prevent the inflammation and pain in the upper abdomen. It is so important to treat the symptoms of gastritis as soon as they are recognized because gastritis can lead to very serious conditions if not treated or if the cause of the inflammation is not addressed. Chronic gastritis can cause ulcers in the stomach lining, a very painful condition in an of itself, but ulcers can lead to possible rupture of the stomach lining, anemia due to blood loss from the ulcer, inability to absorb certain necessary vitamins leading to malnutrition in severe cases, and even cancer. Gastric ulcers can also be caused by a bacterial infection, called H. Pylori, and need to be treated to avoid further complications, noted above. An ulcer can be diagnosed by an endoscopy. Direct visualization of the ulcer is not always necessary though. A breath test can be done to see if H. Pylori is present and if it is, treatment can be started for the gastric ulcer. You stated that you have already undergone a GI (I assume endoscopy), ultrasound and x-ray, but has your doctor sent your for a breath test to evaluate for H. Pylori, it is worth looking into this. How long ago was the endoscopy? Have symptoms significantly changed or gotten worse since the endoscopy? If so, you may want to talk with your doctor about when it would be appropriate to consider a repeat endoscopy given that your symptoms are progressing, it appears.
Ulcers are treated with diet modifications (those reviewed above), cessation of alcohol and/or smoking, discontinuing anti-inflammatory or pain medications that could be causing further irritation, a medication to decrease acid production in the stomach and also antibiotics to treat the H. Pylori infection. You seem to be doing everything that would be necessary for gastritis, including the Tagment, avoiding anti-inflammatories, probiotics, but, are you also avoiding the irritating foods, minimizing stress (or at least considering stress as a potential cause for the ongoing symptoms), and not drinking coffee or alcohol or smoking cigarettes. Sometimes it can take a combination of several of these measures to improve pain even slightly. In your case, since you now have nausea and pain under the breast bone, you may be having some serious and ongoing irritation and inflammation of your esophagus.
Gastroesophageal reflux disease (GERD) is a relatively common condition and is very similar to gastritis. The acid from the stomach is pushed up into the esophagus, and sometimes even the throat and causes irritation and pain. Reflux disease has the same causes as gastritis and usually goes hand in hand. GERD is treated in the same way as ulcers, expect the antibiotics are not necessary. Someone with chronic gastritis will likely also have GERD and this can cause irritation in your throat, voice changes, a bad taste in your mouth, pain when the stomach is empty (behind the breast bone like you describe) or after lying down, and nausea. GERD can lead to very serious complications as well, including changes in the tissues of the esophagus, bleeding in the esophagus, and, even cancer, if it is chronic and not treated. Someone with GERD, gastritis or a history of ulcers usually undergoes regular endoscopy testing, every few years, to be sure that no complications have developed. Again, if you have progressive symptoms and are having increased pain, it may be time to discuss with your doctor the possibility for a repeat GI endoscopy.
It sounds like your symptoms could be any of the above conditions, you may have inflammation in the lining of your stomach as a result of the use of Tramadol or possibly other anti-inflammatory medications or any of the other causative factors. Since you have had symptoms for a long time, it appears that symptoms have been present for at least greater than 6 months, you could be at risk for ulcer, anemia, and other complications. In order to evaluate the cause of your symptoms, besides the tests that you have already been referred for, the only other thing that may be helpful is a breath test for H. Pylori and a possible repeat endoscopy, depending on how long it has been since the first one (usually 2-3 years is necessary). In the meantime, it cannot hurt to stop eating foods that irritate the stomach, stop taking the irritating medications, and avoid coffee, alcohol, stress. Avoid stress, right? Impossible, I can relate! The swelling of your abdomen that you describe (or bloating) is likely related to the inflammation in your stomach with can cause you to feel swollen or bloated when symptoms are most severe. Someone with severe gastritis will usually have a distended abdomen, or they will look like they have a huge pot belly, and it will be painful to push on the abdomen, this is all just related to the inflammation and irritation of tissues.